Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What is causing red flushing from upper chest upward to entire head? Tumor?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1490 Questions
I have been experiencing almost daily beet red flushing from my upper chest upward to my entire head for the past three years. What would cause this symptom to occur of its own accord? Could it be from an adreninal rush being excreted by an adreninal gland tumor? What would be the root cause(s) of this ongoing flushing? My problem may likely be caused by a hormone imbalance, so perhaps this is a question best addressed by an endocrinologist.
Posted Fri, 12 Oct 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 4 hours later
Carcinoid syndrome is definitely worth ruling out. I noted that a previous endocrinologist evaluated you for the same and the result was negative. However, it may well be worth repeating the test and given the compelling symptoms I would recommend using other ancillary blood tests also. So the main test is the 24 hour urine 5HIAA. Others include 24 hour urine serotonin, blood chromogranin A and serotonin.
If you choose to undergo the 24 hour collection, it will worthwhile to add 'fractionated catecholamines and metanephrines' and cortisol and creatinine to the same sample in order to assess for other potential causes of flushing such as pheochromocytoma and Cushing's syndrome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor